Alert archive / New Jersey / Special Weather Statements in 2013

Special Weather Statement, NWS Philadelphia/Mount Holly

July 28, 2013Essex County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Jul 28, 2013, 4:07 PM EDT for Essex County, New Jersey. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 28, 2013, 4:07 PM EDT (20:07 UTC)
Expired
Jul 28, 2013, 4:45 PM EDT
In force
38 min
Issued by
NWS Philadelphia/Mount Holly

County Essex County, NJ

The radar

The Philadelphia radar (KDIX), 106 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.1 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2013-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2013-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
958 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

229 
WWUS81 KPHI 282007
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
407 PM EDT SUN JUL 28 2013

NJZ008-282045-
MORRIS NJ-
407 PM EDT SUN JUL 28 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL MORRIS
COUNTY...

AT 402 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 
MOUNTAIN LAKES TO MORRIS PLAINS AND PARSIPPANY...MOVING NORTHEAST
AT 15 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. FREQUENT CLOUD
TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO NOT STAY IN
THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL
FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL
POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS 
AND CREEKS. THESE STORMS WILL BE NEAR PEQUANNOCK TOWNSHIP AROUND 440 
PM AND LINCOLN PARK AROUND 445 PM.

LAT...LON 4089 7429 4090 7433 4088 7433 4087 7432
      4084 7432 4080 7444 4088 7446 4092 7444
      4099 7429 4097 7427 4092 7428 4090 7426

$$

FORECASTER:  DRAG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 28, 3:17 PM EDT, 50 minutes earlier.

Area forecast discussion, Jul 28, 3:17 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
317 PM EDT SUN JUL 28 2013

.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION TONIGHT. HIGH PRESSURE WILL BUILD
INTO THE AREA FOR MONDAY AND TUESDAY AND THEN SLIDE OFFSHORE ON
WEDNESDAY. A BOUNDARY TO OUR SOUTH WILL MOVE NORTHWARD TOWARD OUR
AREA ON THURSDAY. LOW PRESSURE DEVELOPS ALONG THIS BOUNDARY AND THEN
MOVES ACROSS OR NEAR THE SOUTHERN PARTS OF THE REGION THURSDAY NIGHT
AND THEN MOVE TO THE EAST OF THE AREA ON FRIDAY. WEAK HIGH PRESSURE
WILL BUILD IN FOR THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
THE SLOW MOVING COLD FRONT WILL CROSS THE WRN AREA THIS EVENING AND
THE THE ERN COUNTIES SHORTLY AFTER MIDNIGHT. WE WILL CONTINUE TO
PAINT THE POSSIBILITY FOR SHOWERS PRECEDING THE FRONT AND SCT TSTMS
INTO THE EARLY EVENING. DOWNPOURS AND LOCALLY GUSTY WINDS WITH THE
TSTMS. SKY COVER WILL DECREASE TOWARDS DAWN AS DRIER AIR ARRIVES
ACROSS THE AREA. THERE COULD BE SOME PATCHY FOG BEFORE DAWN SINCE THE
DRY AIR WILL PROBABLY NOT MIX DOWN TO THE SFC UNTIL THE WINDS PICK
UP ON MONDAY. LOWS TONIGHT UPPER 50S NORTH AND LOW TO MID 60S MOST
OTHER AREAS. WINDS WILL SHIFT TO WRLY AT 5 TO 10 MPH OVERNIGHT.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
DRIER AND MORE COMFORTABLE CONDITIONS EXPECTED FOR MONDAY. HIGH
PRESSURE WILL BUILD ACROSS THE AREA WHILE A WEAK VORT MAX CROSSES
THE AREA DURING THE AFTERNOON. SKY COVER WILL BE MOSTLY SUNNY FOR
THE DAY...WITH PERHAPS A FEW LINGERING CLOUDS ALONG THE COAST EARLY.
TEMPERATURES WILL CLIMB INTO THE LOW TO MID 80S IN MOST AREAS. WINDS
WILL BE W/NW AT AROUND 10 MPH DURING THE AFTERNOON.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
THE STRONG MID LEVEL CLOSED LOW STARTS TO BREAK DOWN AND LIFT TO THE
NORTHEAST MONDAY NIGHT. AS THIS LOW MOVES AWAY, WE WILL START TO SEE
A MORE ZONAL PATTERN DEVELOP ON TUESDAY AND, MORE OR LESS, IT WILL
LAST THROUGH AROUND THURSDAY. A FEW SHORTWAVES EMBEDDED IN THE FLOW
WILL ROTATE THROUGH OUR AREA WITH A BIT OF TROUGHING FROM WEDNESDAY
THROUGH FRIDAY WITH A RETURN TO MORE ZONAL FLOW FOR THE WEEKEND. A
LOOK AHEAD INDICATES THAT TROUGHING OVER THE EAST WILL SET UP AT THE
START OF THE NEXT WEEK.

AT THE SURFACE, HIGH PRESSURE WILL BUILD ACROSS OUR REGION THROUGH
TUESDAY BEFORE STARTING TO SLIDE TO OUR SOUTH AND EAST AS IT MOVES
OFFSHORE ON WEDNESDAY. THE COLD FRONT THAT MOVED THROUGH THE REGION
ON SUNDAY NIGHT IS LOCATED WELL TO OUR SOUTH. HOWEVER, AN AREA OF
LOW PRESSURE DEVELOPS ALONG THIS BOUNDARY AND STARTS TO MOVE TOWARD
THE REGION ON THURSDAY. THIS LOW WILL CROSS OVER OUR SOUTHERN AREAS
OR JUST SOUTH OF THEM THURSDAY NIGHT AND THEN UP THE COAST AND OFF
TOWARD THE CANADIAN MARITIMES BY FRIDAY NIGHT. WEAK HIGH PRESSURE
WILL TRY TO BUILD ACROSS THE AREA ON FRIDAY AND SATURDAY BUT THE
MODELS INDICATE THAT SURFACE TROUGHING WILL REMAIN IN PLACE DURING
THIS TIME.

MONDAY NIGHT THROUGH MOST OF WEDNESDAY IS EXPECTED TO BE DRY WITH A
RETURN TO SHOWERS AND THUNDERSTORMS ON THURSDAY, WITH THE DEVELOPING
SURFACE LOW.

TEMPERATURES WILL BE NEAR OR JUST BELOW NORMAL THROUGH THURSDAY AND
THEN GRADUALLY INCREASE THROUGH SATURDAY AS WE DEVELOP A MORE
SOUTHERLY FLOW. WITH DRIER AIR IN PLACE, IT WILL FEEL RELATIVELY
NICE OUTSIDE THROUGH MUCH OF THE UPCOMING WEEK.

HIGHS WILL BE IN THE 80S ACROSS THE REGION AND MAY EVEN APPROACH 90
IN SOME OF THE SOUTHERN MOST AREAS. HIGHS ACROSS THE HIGHER TERRAIN
WILL REMAIN SLIGHTLY COOLER AND MAY NOT EVEN REACH 80. LOWS WILL
DROP DOWN INTO THE UPPER 50S TO LOWER 60S BUT WILL STEADILY INCREASE
THROUGH THE PERIOD.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

THE LATE AFTERNOON AND EARLY EVENING PERIOD WILL FEATURE THE POOREST
FLYING CONDITIONS AT THE TERMINALS. PERIODS OF SHOWERS/TSTMS WILL
OCNLY LOWER CONDITIONS TO MVFR UNTIL THE FRONT PASSES THE AREA.
WINDS WILL SHIFT TO WRLY BEHIND THE FRONT AND CONDITIONS WILL
IMPROVE BACK TO VFR AS DRIER AIR ARRIVES. LOCAL FOG IS POSSIBLE
BEFORE DAWN AT THE USUAL FOGGY TAF SITES (MIV,RDG,ABE). MON...VFR
EXPECTED WITH W/NW WINDS AROUND 10 KTS BY LATE MORNING.

OUTLOOK...
MONDAY NIGHT THROUGH TUESDAY...MAINLY VFR CONDITIONS EXPECTED.

WEDNESDAY...MAINLY VFR CONDITIONS EXPECTED. SHOWERS AND
THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON/EARLY EVENING HOURS.
LOWER VISIBILITIES/CEILINGS POSSIBLE DURING THE EARLY MORNING HOURS.

THURSDAY THROUGH FRIDAY...MVFR TO VFR CONDITIONS EXPECTED WITH
SHOWERS AND THUNDERSTORMS POSSIBLE EACH DAY.

&&

.MARINE...
THE SRLY FLOW ON THE WATERS HAS PICKED UP THIS AFTERNOON AS
EXPECTED. THE PRESSURE GRADIENT BETWEEN THE HIGH TO THE EAST AND THE
APPROACHING COLD FRONT HAS CAUSED WINDS TO INCREASE TO AROUND 10 TO
15 KTS. SEAS WILL BUILD TO AROUND 4 FT THIS AFTERNOON...SO SCA
CONDITIONS ARE NOT EXPECTED. SCATTERED SHOWERS AND TSTMS WILL CREATE
LOCALLY HIGHER WINDS/SEAS INTO THE EARLY OVERNIGHT PERIOD.

THE COLD FRONT WILL CROSS THE DEL BAY WATERS LATE THIS EVENING AND
THE OCEAN WATERS AFTER MIDNIGHT. WINDS WILL VEER TO WRLY BEHIND THE
FRONT AND THEN POSSIBLY NW TOWARDS MORNING. WIND SPEEDS WILL REMAIN
MOSTLY AROUND 10 KTS. FAIR WEATHER EXPECTED MONDAY.

OUTLOOK...
SUB-ADVISORY CONDITIONS ARE EXPECTED TO CONTINUE ON THE AREA WATERS.

HIGH PRESSURE WILL MOVE THROUGH THE REGION THROUGH WEDNESDAY. LOW
PRESSURE WILL CROSS THROUGH THE COASTAL WATERS ON THURSDAY INTO
FRIDAY. WINDS AND WAVES ARE EXPECTED TO REMAIN BELOW SMALL CRAFT
ADVISORY CRITERIA THROUGH THE PERIOD.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...MEOLA
NEAR TERM...O'HARA
SHORT TERM...O'HARA
LONG TERM...MEOLA
AVIATION...MEOLA/O'HARA
MARINE...MEOLA/O'HARA
Hazardous weather outlook, Jul 28, 3:16 PM EDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
316 PM EDT SUN JUL 28 2013

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-070-071-101>106-291930-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
316 PM EDT SUN JUL 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

LOCALLY MODERATE TO HEAVY RAINFALL IS POSSIBLE AND IT MAY CAUSE
FLOODING IN LOW LYING SPOTS AND AREAS OF POOR DRAINAGE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-291930-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
316 PM EDT SUN JUL 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

LOCALLY HIGHER SEAS AND WINDS ARE POSSIBLE IN SHOWERS AND
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 28, 1:42 PM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
142 PM EDT SUN JUL 28 2013

DEZ001-281830-
NEW CASTLE DE-
142 PM EDT SUN JUL 28 2013

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN NEW CASTLE COUNTY...

AT 140 PM EDT...A STRONG THUNDERSTORM WAS NEAR BROOKSIDE...MOVING
NORTHEAST AT 15 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THIS STORM WILL BE NEAR STANTON AROUND 155 PM...NEWPORT AROUND 200
PM...ELSMERE AROUND 205 PM...WILMINGTON AROUND 220 PM AND EDGEMOOR
AROUND 225 PM.

THERE HAS BEEN A REPORT OF 1.6 INCHES OF RAIN ENDING AT 140
PM...JUST SOUTHWEST OF NEWARK DELAWARE.

LAT...LON 3968 7574 3981 7555 3976 7548 3965 7556
      3962 7574

FORECASTER:DRAG
Special weather statement, Jul 28, 2:42 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
242 PM EDT SUN JUL 28 2013

NJZ017-018-PAZ071-281930-
CAMDEN NJ-GLOUCESTER NJ-PHILADELPHIA PA-
242 PM EDT SUN JUL 28 2013

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN GLOUCESTER...
NORTHWESTERN CAMDEN AND SOUTHWESTERN PHILADELPHIA COUNTIES...

AT 237 PM EDT...A STRONG THUNDERSTORM WAS NEAR MARCUS HOOK...MOVING
EAST AT 25 MPH.  THIS IS THE SAME STORM THAT PRODUCED A LITTLE BIT
OF HAIL IN NEW CASTLE COUNTY DELAWARE AND 1.6 INCHES OF RAIN IN 50
MINUTES NEAR NEWARK DELAWARE.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY
RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON
ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON
SMALL STREAMS AND CREEKS.

THIS STORM WILL BE NEAR SWEDESBORO AROUND 245 PM...GIBBSTOWN...AND
MULLICA HILL AROUND 255 PM...PAULSBORO AROUND 300 PM...WEST
DEPTFORD...AND OAK VALLEY AROUND 305 PM...
WOODBURY...DEPTFORD...WOODBURY HEIGHTS AND NATIONAL PARK AROUND
310 PM.

LAT...LON 3976 7495 3973 7523 3974 7538 3976 7540
      3978 7540 3979 7543 3983 7537 3986 7531
      3985 7527 3987 7521 3988 7525 3996 7505

FORECASTER:  DRAG
Special weather statement, Jul 28, 2:57 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
257 PM EDT SUN JUL 28 2013

NJZ008-009-281945-
HUNTERDON NJ-MORRIS NJ-
257 PM EDT SUN JUL 28 2013

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HUNTERDON AND
SOUTHERN MORRIS COUNTIES...

AT 254 PM EDT...A STRONG THUNDERSTORM WAS NEAR CALIFON...MOVING
NORTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY
RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON
ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON
SMALL STREAMS AND CREEKS.

THIS STORM WILL BE NEAR CHESTER AROUND 315 PM...MENDHAM AROUND 320
PM...SUCCASUNNA AROUND 330 PM AND WHARTON AROUND 340 PM.

LAT...LON 4075 7460 4072 7472 4067 7472 4063 7479
      4067 7483 4091 7468 4088 7442

FORECASTER:  DRAG
Special weather statement, Jul 28, 3:04 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
304 PM EDT SUN JUL 28 2013

DEZ003-004-281945-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
304 PM EDT SUN JUL 28 2013

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL SUSSEX COUNTY...

AT 301 PM EDT...A A GROUP OF HEAVY SHOWERS AND A STRONG THUNDERSTORM
WAS JUST SOUTH OF LEWES...MOVING EAST AT 15 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL
FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS. THIS STORM WILL STILL BE NEAR LEWES AROUND 315 PM AND
REHOBOTH BEACH BY 330 PM.

LAT...LON 3868 7509 3868 7512 3866 7512 3869 7528
      3877 7525 3880 7514 3879 7511 3881 7509
      3880 7508 3866 7506 3866 7509

FORECASTER:  DRAG
Special weather statement, Jul 28, 4:07 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
407 PM EDT SUN JUL 28 2013

NJZ008-282045-
MORRIS NJ-
407 PM EDT SUN JUL 28 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL MORRIS
COUNTY...

AT 402 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
MOUNTAIN LAKES TO MORRIS PLAINS AND PARSIPPANY...MOVING NORTHEAST
AT 15 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. FREQUENT CLOUD
TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO NOT STAY IN
THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL
FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL
POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS
AND CREEKS. THESE STORMS WILL BE NEAR PEQUANNOCK TOWNSHIP AROUND 440
PM AND LINCOLN PARK AROUND 445 PM.

LAT...LON 4089 7429 4090 7433 4088 7433 4087 7432
      4084 7432 4080 7444 4088 7446 4092 7444
      4099 7429 4097 7427 4092 7428 4090 7426

FORECASTER:  DRAG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 2:42 PM EDTSpecial Weather StatementPHIGloucester48 min
Jul 28, 2:57 PM EDTSpecial Weather StatementPHIMorris48 min
Jul 28, 3:14 PM EDTAreal Flood AdvisoryPHIHunterdon, Morris, Sussex, Warren3 hr
Jul 28, 3:22 PM EDTAreal Flood AdvisoryPHIBurlington, Camden, Gloucester, Salem113 min
Jul 28, 3:36 PM EDTSevere Thunderstorm WarningPHIMorris39 min
Jul 28, 3:46 PM EDTFlash Flood WarningPHICamden, Gloucester, Salem7 hr
Jul 28, 4:15 PM EDTAreal Flood AdvisoryPHIHunterdon, Mercer2 hr
Jul 28, 4:25 PM EDTSpecial Weather StatementPHICamden50 min
Jul 28, 4:32 PM EDTSpecial Weather StatementPHIHunterdon, Somerset58 min
Jul 28, 4:47 PM EDTAreal Flood AdvisoryPHIHunterdon, Morris, Somerset118 min
Jul 28, 5:19 PM EDTFlash Flood WarningPHIHunterdon, Morris, Somerset3 hr
Jul 28, 5:39 PM EDTSpecial Weather StatementPHIMercer, Middlesex36 min
Jul 28, 5:55 PM EDTSpecial Weather StatementPHICamden, Gloucester50 min
Jul 28, 5:58 PM EDTAreal Flood AdvisoryPHICumberland, Salem2 hr
Jul 28, 6:28 PM EDTAreal Flood AdvisoryPHIBurlington, Camden, Gloucester3 hr
Jul 28, 6:38 PM EDTSpecial Weather StatementPHIBurlington, Camden37 min
Jul 28, 7:11 PM EDTSpecial Weather StatementPHIMiddlesex49 min
Jul 28, 7:12 PM EDTAreal Flood AdvisoryPHIMiddlesex2 hr
Jul 28, 7:29 PM EDTSpecial Weather StatementPHIBurlington31 min
Jul 28, 7:43 PM EDTAreal Flood AdvisoryPHIBurlington, Ocean2 hr
Jul 28, 2:51 PM EDTAreal Flood AdvisoryPHIBerks, Bucks, Carbon, Chester, Lehigh, Monroe and 2 more114 min
Jul 28, 6:56 PM EDTSpecial Weather StatementPHIChester49 min
Jul 28, 1:14 PM EDTAreal Flood AdvisoryPHIKent, Sussex2 hr
Jul 28, 1:23 PM EDTAreal Flood AdvisoryPHINew Castle112 min
Jul 28, 1:42 PM EDTSpecial Weather StatementPHINew Castle48 min
Jul 28, 1:59 PM EDTSevere Thunderstorm WarningPHINew Castle46 min
Jul 28, 3:04 PM EDTSpecial Weather StatementPHISussex41 min
Jul 28, 3:55 PM EDTAreal Flood AdvisoryPHISussex110 min
Jul 28, 5:07 PM EDTAreal Flood AdvisoryPHIKent, New Castle113 min
Jul 28, 5:50 PM EDTSpecial Weather StatementPHISussex40 min
Jul 28, 7:54 PM EDTSpecial Weather StatementPHINew Castle36 min
Jul 28, 7:19 PM EDTSpecial Weather StatementPHITalbot41 min

Nearby

Special Weather Statements in New Jersey, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.